Aa
A
A
A
Close
Osteoporosis Community
116 Members
Avatar universal

PROLIA SIDE EFFECTS

HAVE PROLIA AFFECTED YOUR LIFE?
3 Responses
Avatar universal
The one Prolia injection that I got almost 3 years ago caused severe skin inflammation and bruising which continues today.  I am constantly waking up all night because I cannot wear my CPAP mask due to these problems. And I can no longer pet my cats which feels like my hands have been in fiberglass.  My bones are so sensitive that it hurts to even sit on a soft chair.  It has been a terrible experience which I regret.


15631377 tn?1448398222
hi...
according to a research....Many people using this medication do not have serious side effects.

prolia may cause low calcium levels, especially if you have kidney problems. Take calcium and vitamin D as directed by your doctor. (See also How to Use section.) Your doctor will order calcium blood tests before your first injection and during treatment. Tell your doctor right away if you have any symptoms of low calcium such as: muscle spasms/cramps, mental/mood changes (such as irritability or confusion), numbness/tingling (especially around lips/mouth or in fingers/toes), fast/irregular heartbeat, severe dizziness/fainting, seizures...
Avatar universal
I have had very little problems with Prolia. I've done 4 injections over the past 2 years.  Just a little bit of bone pain for the first 2 wks after the injection then, it goes away. That said, unfortunately, for me, my DEXA did not improve and my osteoporosis in my spine (the T-score) did not get better. Now, my doctor is sending me to a 'bone' clinic that apparently specializes in bone disorders such as osteoporosis.  I have thought about this long and hard since getting my DEXA result. I've never used any of the biophosphates such as Boniva or Actonel and the reason is my doctor put me directly on to the Prolia as soon as my DEXA went from Osteopenia into Osteoporosis.  So, now, I am going to ask if it would be beneficial to do 6 mon. of Boniva and then, resume the Prolia.  My next Prolia would be due in March, but my appointment with bone Dr. isn't until April, so there would be enough of a space to be able to start Boniva is the bone doctor thought it was a doable plan.  I don't want to be on biophosphates for a long chunk of time because of the side effects long term with them.  The hormone therapy is not something that I will even entertain.  I have had a hysterectomy and have no ovaries ever since age 37. I was on hormones until age 50.  I do not want to subject my body to the hormones any more since 2 of my Aunt (mom's sisters) have had breast cancer.  I am 57 now.  I have been working out regularly for years, like ususally  6 days a week until recently and now it's around 4 days a week(because of my work schedule). Unfortunately, working out by itself was not enough to help my bone density. I have other issues that also cause this bone problem to be worse. Like thyroid abnormalities. Inability to be in the sun because of a skin problem. So, I take supplemental Vit. D.  I eat dairy and plenty of calcium and my bloodwork shows I have adequate calcium intake.  
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
Could it be something you ate? Lack of sleep? Here are 11 migraine triggers to look out for.
Find out if PRP therapy right for you.
Tips for preventing one of the most common types of knee injury.
Here are 10 ways to stop headaches before they start.
Tips and moves to ease backaches